Brief Communication: Severe Immuno-Induced Rhinosinusitis With Deafness After Ipilimumab and Nivolumab Combination for Melanoma, and Review of the Literature.
{"title":"Brief Communication: Severe Immuno-Induced Rhinosinusitis With Deafness After Ipilimumab and Nivolumab Combination for Melanoma, and Review of the Literature.","authors":"Maëva Boyer, Mélodie Kerimian, Alix Ribadeau Dumas, Skander Korbi, Caroline Dutriaux, Margot Bouquerel, Marie Guicheney, Sorilla Prey","doi":"10.1097/CJI.0000000000000592","DOIUrl":null,"url":null,"abstract":"<p><p>Immunotherapy with immune checkpoint inhibitors (ICI) is widely used to treat cancers, and reports of rare immune-related adverse events (irAEs) are increasing. Ear, nose, and throat (ENT) irAEs are often underestimated, as patients rarely report rhinorrhea and most cases of sinusitis are asymptomatic, detected only during tumor CT assessments. We report a rare case of severe rhinosinusitis with hearing loss after ipilimumab and nivolumab combination therapy for melanoma. Due to steroid dependency, the patient was successfully treated with intravenous infliximab but was left with residual deafness. Physicians should be aware of these potentially serious ENT complications, which can affect quality of life, to allow timely referral to an ENT specialist. In severe cases, multidisciplinary care is needed to consider steroid-sparing treatments such as infliximab.</p>","PeriodicalId":15996,"journal":{"name":"Journal of Immunotherapy","volume":" ","pages":"173-177"},"PeriodicalIF":2.9000,"publicationDate":"2026-05-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Journal of Immunotherapy","FirstCategoryId":"3","ListUrlMain":"https://doi.org/10.1097/CJI.0000000000000592","RegionNum":4,"RegionCategory":"医学","ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q3","JCRName":"IMMUNOLOGY","Score":null,"Total":0}
引用次数: 0
Abstract
Immunotherapy with immune checkpoint inhibitors (ICI) is widely used to treat cancers, and reports of rare immune-related adverse events (irAEs) are increasing. Ear, nose, and throat (ENT) irAEs are often underestimated, as patients rarely report rhinorrhea and most cases of sinusitis are asymptomatic, detected only during tumor CT assessments. We report a rare case of severe rhinosinusitis with hearing loss after ipilimumab and nivolumab combination therapy for melanoma. Due to steroid dependency, the patient was successfully treated with intravenous infliximab but was left with residual deafness. Physicians should be aware of these potentially serious ENT complications, which can affect quality of life, to allow timely referral to an ENT specialist. In severe cases, multidisciplinary care is needed to consider steroid-sparing treatments such as infliximab.
期刊介绍:
Journal of Immunotherapy features rapid publication of articles on immunomodulators, lymphokines, antibodies, cells, and cell products in cancer biology and therapy. Laboratory and preclinical studies, as well as investigative clinical reports, are presented. The journal emphasizes basic mechanisms and methods for the rapid transfer of technology from the laboratory to the clinic. JIT contains full-length articles, review articles, and short communications.